MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP148H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent hypospadias repair on (b)(6) 2019 and suture was used.During the procedure, the suture pulled off the needle.A like device was used to complete surgery.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A detached needle, a needle/suture piece and a labeled winding former with a partially dispensed suture of product were returned for analysis.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected and marks by use of a surgical instrument could be observed, no suture remnant into the hole was noted.During the visual inspection of the needle/suture piece marks by use of a surgical instrument could be observed and the suture end was damaged (flat).The ends of the suture were noted cut and appeared to be by use of a surgical instrument.Per the condition of the sample received, the assignable cause of the suture needle pull off is an improper handling.

Brand Name
PDS PLUS SUTURE 30"(75CM) 5-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8741908
Report Number2210968-2019-83406
Device Sequence Number11272717
Product Code NEW
UDI-Device Identifier10705031047921
UDI-Public10705031047921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP148H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/07/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/29/2019
Patient Sequence Number1